PASCAL - Pattern Analysis, Statistical Modelling and Computational Learning

Kantarovich-type inequalities for operators via D-optimal design theory
Luc Pronzato, Henry Wynn and Anatoly Zhigljavsky
Linear Algebra and its Applications Volume 410, pp. 160-169, 2005.


The Katarovich inequality is $z^TAzz^TA^{-1}z\le (M+m)^2/(4mM)$, where $A$ is a positive definite symmetric operator in R^d, z is a unit vector and m and M are respectively the smallest and largest eigenvalues of A. This is generalised both for operators in R^d and in Hilbert space by noting a connection with D-optimal design theory in mathematical statistics. Each geenralised bound is found as the maxima of the determinant of a suitable moment matrix.

EPrint Type:Article
Project Keyword:Project Keyword UNSPECIFIED
Subjects:Computational, Information-Theoretic Learning with Statistics
ID Code:1446
Deposited By:Martin Anthony
Deposited On:28 November 2005